Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 620, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 9, 2008, 5:29 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2008, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 9, 2008, 6:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 36 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:03 PM CDT | TSTM WND DMG | 1 S Steens, MS | TREES DOWN OVER POWERLINES ALONG GUNSHOOT RD. AND HWY 50 NEAR STEENS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 092229
SVRJAN
MSC025-087-092330-
/O.NEW.KJAN.SV.W.0620.080709T2229Z-080709T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT WED JUL 9 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
* UNTIL 630 PM CDT
* AT 529 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLUMBUS AFB...AND MOVING EAST AT 11 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KOLOLA SPRINGS BY 535 PM CDT...
STEENS AND 7 MILES SOUTH OF CALEDONIA BY 600 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3363 8826 3357 8826 3357 8827 3351 8827
3350 8828 3336 8829 3350 8859 3366 8854
3370 8825 3364 8825
TIME...MOT...LOC 2229Z 266DEG 10KT 3358 8842
$$
BYB2 follow-up statements
000
WWUS54 KJAN 092248
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT WED JUL 9 2008
MSC025-087-092330-
/O.CON.KJAN.SV.W.0620.000000T0000Z-080709T2330Z/
CLAY MS-LOWNDES MS-
548 PM CDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES...
AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STEENS...OR 6 MILES NORTH OF COLUMBUS...MOVING EAST AT 11 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STEENS AND 7 MILES SOUTH OF CALEDONIA BY 600 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3363 8826 3357 8826 3357 8827 3351 8827
3350 8828 3336 8829 3350 8859 3366 8854
3370 8825 3364 8825
TIME...MOT...LOC 2248Z 266DEG 10KT 3358 8836
$$
BYB000
WWUS54 KJAN 092324
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT WED JUL 9 2008
MSC025-087-092334-
/O.EXP.KJAN.SV.W.0620.000000T0000Z-080709T2330Z/
CLAY MS-LOWNDES MS-
624 PM CDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOWNDES AND
SOUTHEASTERN CLAY COUNTIES EXPIRES AT 630 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3363 8826 3357 8826 3357 8827 3351 8827
3350 8828 3336 8829 3350 8859 3366 8854
3370 8825 3364 8825
TIME...MOT...LOC 2324Z 266DEG 10KT 3359 8824
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:55 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 9, 3:55 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT WED JUL 9 2008 .SHORT TERM...WIDESPREAD AND RANDOM DIURNAL CONVECTION IS ONGOING OVER THE CWA THIS AFTERNOON. AN ACTIVE SEA BREEZE BOUNDARY AND A COLD FRONT OVER MISSOURI ARE HELPING TO INCREASE THE COVERAGE OF THE SHOWERS AND STORMS. MOST OF THESE CELLS HAVE BEEN VERY SMALL IN AERIAL COVERAGE...BUT THEY ARE DUMPING VERY HEAVY RAINFALL...THANKS TO PWS OF GREATER THAN 1.75 INCHES AND AN ABUNDANCE OF OUTFLOW BOUNDARIES MERGING TOGETHER. DEWPOINTS HAVE ALSO BEEN SOMEWHAT NOTEWORTHY TODAY AS THEY ARE NOT MIXING OUT AS MUCH AS THEY DID YESTERDAY. VALUES AS HIGH AS 73 OR 74 HAVE ACCOMPANIED TEMPERATURES IN THE MIDDLE 90S IN THE DELTA REGION...RESULTING IN HEAT INDICES OF 100 TO 105 DEGREES. CONDITIONS HAVE NOT BEEN QUITE AS OPPRESSIVE ELSEWHERE IN THE CWA...BUT STILL MUGGY. HIGH TEMPERATURES HAVE BEEN KEPT DOWN IN THOSE AREAS THAT HAVE RECEIVED RAIN SO FAR TODAY...INCLUDING THE GREATER JACKSON METRO AREA...WHERE JAN HAS NOT EXCEEDED 90 DEGREES AS OF 3 PM TODAY. A FAIRLY ACTIVE WEATHER PATTERN CAN BE EXPECTED FOR THE NEXT 48 HOURS OVER THE JAN CWA. A COLD FRONT IS PROGGED TO REACH THE TENNESSEE RIVER VALLEY TONIGHT AND STALL OVER NORTHERN MS DURING THE DAY ON THURSDAY. THIS WILL SERVE AS A GOOD FORCING MECHANISM...AND IN CONJUNCTION WITH 2000 J/KG OF MLCAPE AND DECENT LAPSE RATES...EXPECT SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM DEVELOPMENT ON THURSDAY. THE GREATEST POTENTIAL FOR STRONG TO SEVERE STORMS WILL EXIST OVER THE NORTHERN HALF OF THE CWA WHERE THE BOUNDARY WILL HAVE MORE INFLUENCE...ESPECIALLY ALONG AND NORTH OF HIGHWAY 82. THE ISOLATED SEVERE RISK IS MENTIONED IN THE HWOJAN PRODUCT. OVERALL...MAV GUIDANCE WAS ACCEPTED THROUGH FRIDAY. THE COLD FRONT IS NOT EXPECTED TO MAKE ENOUGH SOUTHWARD PROGRESS TO PASS THROUGH THE CWA...AND NO CHANGE IN AIRMASS IS FORECAST. THE STUBBORN SUBTROPICAL RIDGE WILL REMAIN IN PLACE OVER THE AREA FOR A WHILE. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 90S...AND LOWS IN THE LOWER 70S...WITH LOTS OF HUMIDITY AROUND. THE PREVIOUS LONG TERM FORECAST IS ATTACHED FOR REFERENCE. /DH/ .LONG TERM...MEDIUM RANGE MODELS AND ENSEMBLES SHOW THAT THE SUBTROPICAL UPPER RIDGE WILL CONTINUE TO MODIFY ACROSS THE REGION. IT SHOWS THAT THE BULK OF THE UPPER RIDGE WILL EXTEND FROM SOUTH OF THE REGION INTO THE SOUTHERN PLAINS BEYOND FRIDAY. THE WEAK PORTION OF THE RIDGE WILL ALLOW FOR SOME SEABREEZE ACTIVITY AS WELL AS SERIES WEAK FRONTAL BOUNDARIES TO AFFECT THE ARKLAMISS REGION. PRECIPITABLE WATER WILL BE AROUND 2 INCHES THROUGH THE PERIOD. THE UPPER RIDGE WILL TO AN EXTENT LIMIT OUR CHANCES OF RAIN DURING THE LONG TERM. SOME OF THE MODELS AND ENSEMBLES INCLUDING THE EUROPEAN KEEP A WEAK BOUNDARY ACROSS OUR NORTHERN COUNTIES ON FRIDAY. THIS BOUNDARY SHOULD BRING ENOUGH WEAK LIFT TO BRING SOME BETTER RAIN CHANCES IN THE NORTH FOR FRIDAY. THE GFS TRIES TO BRING SOME MCS COMPLEXES ALONG THE FRONTAL BOUNDARY FOR FRIDAY. THE BOUNDARY WILL PUSH INTO OUR CENTRAL COUNTIES ON SATURDAY...WHICH AT THIS POINT WILL PROBABLY MORE OF CONVECTIVE BOUNDARIES. GFS ENSEMBLES AND MOST MEDIUM RANGE MODELS SHOWS A SHORT WAVE PUSH ROTATING AROUND A CLOSED LOW OVER SOUTHEAST CANADA...WHICH WILL HELP TO DEVELOP AN UPPER TROUGH OVER THE EASTERN CONUS BY SUNDAY. THIS WILL BRING ANOTHER WEAK BOUNDARY INTO THE REGION ON SUNDAY. ANOTHER BOUNDARY WILL COME INTO THE REGION FOR SUNDAY NIGHT INTO MONDAY AS THE AXIS OF THE UPPER TROUGH MOVES TOWARD THE EASTERN US SEABOARD. FOR TUESDAY INTO WEDNESDAY WE WILL GET INTO MORE FLAT UPPER PATTERN. AS WE DEVELOP MORE SOUTHERLY FLOW A WARM FRONT WILL PUSH ACROSS THE REGION BY MIDWEEK. SO WITH MUCH PRECIPITABLE WATER...BOUNDARIES AND WEAKNESS IN THE UPPER RIDGE. CONVECTION WILL BE DEVELOPING MAINLY IN THE AFTERNOONS AND EVENINGS. WILL KEEP CLOSE TO MEX POP NUMBERS. TEMP WISE IT WILL BE WARM DAYS AND MILD MUGGY NIGHTS. DAILY HIGHS WILL BE IN THE LOWER TO MIDDLE 90S WITH NIGHTLY LOWS UPPER 60S TO LOWER 70S...WHICH IS AROUND NORMAL FOR JULY. MODELS AND ENSEMBLES WERE ALL GENERALLY SIMILAR IN TEMPS. SO WENT GENERALLY WITH MEX TEMPS. /17/ && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND STORMS OVER THE REGION SHOULD DIMINISH BY 02Z THIS EVENING WITH PARTLY CLOUDY SKIES FOR THE REMAINDER OF THE NIGHT UNDER LIGHT AND VARIABLE SURFACE WINDS. A FEW LONE STORMS MAY REMAIN IN THE VICINITY OF GLH...GWO...AND GTR DURING THE OVERNIGHT PERIOD...BUT NOTHING WIDESPREAD IS EXPECTED AT THIS TIME. SOME MVFR TO BRIEF IFR CONDITIONS WILL BE POSSIBLE AT HBG...MEI...AND EVEN JAN EARLY THURSDAY MORNING. NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED FOR THE DAY ON THURSDAY WITH A FRONTAL BOUNDARY APPROACHING NORTHERN MS. IFR CONDITIONS CAN BE EXPECTED IN THE PRESENCE OF STORMS. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 91 73 92 / 33 55 35 29 MERIDIAN 72 91 72 92 / 27 57 35 35 VICKSBURG 74 91 73 93 / 35 55 36 26 HATTIESBURG 72 91 72 93 / 23 48 27 28 NATCHEZ 74 89 73 92 / 32 45 27 21 GREENVILLE 74 89 74 93 / 49 63 34 31 GREENWOOD 73 89 74 92 / 51 66 36 32 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DH/40
Hazardous weather outlook, Jul 9, 1:38 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 138 PM CDT WED JUL 9 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 138 PM CDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...THIS AFTERNOON THROUGH THURSDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH ABOUT 8 PM THIS EVENING AS DAYTIME HEATING AND A MOIST AIRMASS COMBINE TO TRIGGER THE STORMS. FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 50 MPH...SMALL HAIL AND VERY HEAVY RAINS OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE AS THE STORMS DRIFT SLOWLY NORTH OR EAST. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FOR TONIGHT. ON THURSDAY...THERE WILL BE A RISK FOR ISOLATED SEVERE THUNDERSTORMS INTO THURSDAY EVENING ACROSS THE NORTHERN HALF OF THE OUTLOOK AREA... ESPECIALLY NORTH OF INTERSTATE 20. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AND CONTINUE INTO THE EVENING HOURS AS OUTFLOW BOUNDARIES AHEAD OF A WEAK COLD FRONT DROP IN FROM THE NORTH. THE AIRMASS ACROSS THE RISK AREA WILL BECOME VERY UNSTABLE BY EARLY THURSDAY AFTERNOON...AND SUPPORTIVE OF A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Jul 9, 4:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 SW PEARL RIVER 32.77N 89.27W
07/09/2008 E1.75 INCH NESHOBA MS EMERGENCY MNGR
GOLFBALL SIZED HAIL REPORTED AT CR-151 AND CR-163.
&&
JALLENSpecial weather statement, Jul 9, 4:58 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 458 PM CDT WED JUL 9 2008 MSZ049-055-056-092230- SMITH MS-RANKIN MS-SIMPSON MS- 458 PM CDT WED JUL 9 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER WHITE OAK AT 458 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN RANKIN...SIMPSON AND SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Jul 9, 5:03 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 503 PM CDT WED JUL 9 2008 MSZ053-092235- CLAIBORNE MS- 503 PM CDT WED JUL 9 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF PORT GIBSON AT 503 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY. CAW
Local storm report, Jul 9, 5:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 1 SW PEARL RIVER 32.78N 89.25W
07/09/2008 NESHOBA MS NWS EMPLOYEE
TREES DOWN SOUTH OF HWY 16.
&&
JALLENLocal storm report, Jul 9, 5:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 2 SSW PEARL RIVER 32.76N 89.26W
07/09/2008 NESHOBA MS NWS EMPLOYEE
MOBILE HOME BLOWN OFF BLOCKS ALONG CR-149.
&&
JALLENSpecial weather statement, Jul 9, 5:22 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 522 PM CDT WED JUL 9 2008 MSZ030-031-092305- CLAY MS-LOWNDES MS- 522 PM CDT WED JUL 9 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF WAVERLY AT 522 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CLAY AND LOWNDES COUNTIES...INCLUDING THE CITIES OF COLUMBUS AFB...COLUMBUS AND WEST POINT...SHOULD MONITOR THIS STORM CLOSELY. CAW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 51 min |
| Jul 9, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 48 min |
| Jul 9, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Jul 9, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 42 min |
| Jul 9, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 31 min |
| Jul 9, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.